Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 227, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Dec 17, 2000, 3:09 AM EST for Moore County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 17, 2000, 3:09 AM EST (08:09 UTC)
- Expired
- Dec 17, 2000, 3:45 AM EST
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 12:30 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 337 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 553 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 170811 SVRRDU NCC125-170845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 309 AM EST SUN DEC 17 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOORE COUNTY IN NORTH CAROLINA * UNTIL 345 AM EST * AT 309 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CANDOR ON THE MONTGOMERY COUNTY LINE. THIS STORM WAS MOVING NORTHEAST AT 50 MPH AND WILL LIKELY PRODUCE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAGLE SPRINGS AT 315 AM EST ROBBINS AROUND 325 AM EST GLENDON AND HIGHFALLS AROUND 330 AM EST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3536 7975 3519 7966 3550 7934 3550 7973
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 11:25 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 16, 11:25 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1125 PM EST SAT DEC 16 2000 UPDATE FOR CANCELATION OF DENSE FOG ADVISORY ALL BUT NW AND FOR TORNADO WATCH. RAIN AND WIND CLEARING FOG EXCEPT IN STILL STABLE NW. .RAH...TORNADO WATCH SAMPSON AND SCOTLAND UNTIL 5 AM... RLH
In the hours before
Local storm report, Dec 17, 12:19 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1219 AM EST SUN DEC 17 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 AM 12 S LILLINGTON NC WIND DAMAGE
12/17/00 HARNETT LAW ENFORCEMENT REPORTED
WINDOWS BLOWN OUT OF
BUSINESS AT gRAY
ROAD AND HIGHWAY 210.
POSSIBLE FUNNEL CLOUD
SIGHTED.
WSSLocal storm report, Dec 17, 1:21 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
121 AM EST SUN DEC 17 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM LILLINGTON NC WIND DAMAGE
12/17/00 HARNETT TRAINED SPOTTER REPORTED 3
INCH DIAMETER TREE
BRANCHES DOWN
1221 AM 15 W SMITHFIELD NC 1.50 INCH HAIL
12/17/00 JOHNSTON TRAINED SPOTTER REPORTED
WALNUT-SIZE HAIL
NEAR MCGEES CROSSROADS
113 AM 12 SE LOUISBURG NC .75 INCH HAIL
12/17/00 FRANKLIN LAW ENFORCEMENT REPORTED
DIME SIZE HAIL NORTH OF
L/AKE ROYALE NEAR
INTERSECTION OF
HIGHWAYS 581 AND 1001.
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 11:44 PM EST | Tornado Warning | RAH | Cumberland, Harnett | 31 min |
| Dec 17, 12:09 AM EST | Tornado Warning | RAH | Harnett, Johnston | 36 min |
| Dec 17, 12:33 AM EST | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 27 min |
| Dec 17, 12:57 AM EST | Tornado Warning | RAH | Franklin, Nash | 33 min |
| Dec 17, 1:23 AM EST | Tornado Warning | RAH | Halifax, Warren | 37 min |
| Dec 17, 2:07 AM EST | Severe Thunderstorm Warning | RAH | Orange | 33 min |
| Dec 17, 2:18 AM EST | Severe Thunderstorm Warning | RAH | Person | 27 min |
| Dec 17, 2:26 AM EST | Severe Thunderstorm Warning | RAH | Anson | 34 min |
| Dec 17, 2:46 AM EST | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 29 min |
| Dec 17, 3:21 AM EST | Severe Thunderstorm Warning | RAH | Granville, Vance | 24 min |
| Dec 17, 3:29 AM EST | Severe Thunderstorm Warning | RAH | Chatham | 31 min |
| Dec 17, 4:01 AM EST | Severe Thunderstorm Warning | RAH | Durham, Orange | 29 min |
| Dec 17, 4:29 AM EST | Severe Thunderstorm Warning | RAH | Halifax | 31 min |
| Dec 17, 5:27 AM EST | Severe Thunderstorm Warning | RAH | Wilson | 18 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.